Meteaformin Medication 500mg twice a day

I need to know have anyone has experience difficulty taking this medication, because I’m fighting with chronic diarrhea 😫 up back in forths too bathroom my primary doctor stop it and just started me back up on it now diarrhea 😷 starting All over again, only reason I went to him in the first place because my endocrinologist pass away suddenly but I’m going to have to wait until Monday to see who will they suggest for me out of his office practice.He was a great young Dr.im going to miss him dearly due to the fact he got my diabetes under control I went from 13.2-now I’m a 5.8 Over a two year period with him.and feel great.So I’m really hoping everything goes smoothly with my new Endocrinologist.Any suggestions on how to stop or some relief from this situation, I’m going to take some Imodium ad now to see how this helps and Sitz bath because I’m going so now hemroids are acting up.Need help asap

1 Like

😪Henry I was on METFORMIN for years. I experienced the same side effects.
I had to Retire from teaching before age 60. I had no control of my bowels. You can’t run out of a classroom full of children (leaving them unsupervised) to go to the bathroom.
I complained to my Endocrinologist, Primary Care Specialist, Gastrointestinal Specialist, switched doctors, etc. They all ignored me.
For the 1st 10 yrs of my retirement I couldn’t leave my house. Getting 10ft from the bathroom was dangerous. I couldn’t even exercise so I have No Muscle Tone.
At one point I was scheduled to see a new doctor but a crisis (I think was in Haiti) occurred & he was sent w other Dr’s to help. I saw his Nurse Practitioner instead. Explained my situation. Gave her “all my medicine bottles” to review. When she saw the Metformin she told me to stop taking it immediately!
Praise God! Within ONE (1) WEEK it STOPPED!
I SENT A COMPLAINT TO THE FDA, nothing happened. If you search the web, you will see your not alone.
Here’s my new complaint: If so many of us have the same complaint, why is the FDA allowing the maker to do a broader study using Metformin on Prediabetic patients.
METFORMIN almost killed me. My digestive system is totally out of whack. My colon & rectal muscles still aren’t working correctly. They then prescribed medication to help control my digestive system muscles but each one gave me extreme pain, SO I TOLD THE GASTROENTEROLOGIST FORGET IT. I am using abdomen exercises to help me.
I only take insulin, try to adhere to a stick diet & daily exercises.
I wish you luck finding the right doctor.
God Bless You!!!

3 Likes

Thanks for your input I truly appreciate it now since you said that they are the same symptoms I have been experiencing frequently, but wasn’t really paying attention to it until lately after I just had Cervical Spine Surgery, and I caught the flu when I came home, but I don’t have it no more,so I thought maybe it was just coming from that,then I got a stool culture and everything came back negative test results,so my primary doctor started me back on them metformin, and everything came right back, so I just stopped taking them this morning but I’m monitoring my BG real good until I get to go see endocrinologist to see what it can be replaced with it.im already taking 50 units of triesba a day, trulicity once a week but that’s not a insulin,humalog as needed but my sugar’s have been all with in range accept for a few lately over the holidays, but I haven’t took no more than 10 units like 3, times.

1 Like

Definitely will give diarrhea. For some people (like my husband) it subsided after about 2 to 4 weeks. For others (like myself) a change in medication was the only solution after about 6 to 8 weeks of diarrhea - actually for me they had to change medications twice until I found one that didn’t kill me with side effects!!!

1 Like

I was in low dose Metformin for 5 years with no problem. Even went to 500 twice a day with no problem. But when they changed me to 1000 mg twice a day it started and did not stop. Be sure to let your doctor know that quality of life is at least as important as just living:

2 Likes

I do as well. A doctor told me you will get used to it. You don’t. Also metformin is bad for you. It causes heart disease and diabetic neuropathy. Not worth taking it.

2 Likes

I have been on Metformin 500 mg taking 2-500 tablets x2 aday. . For over 2 years. Don’t have diarrhea I’m just the opposite. I have other side effects. Not sure what they are from.

1 Like

I have been in metformin for 25 years. Now I’m up to 1000 mgs 2x a day…I don’t have dierreah…I have been on Juniva for about a year also…no dierreah…i had the same thing as the teacher having to stay close to the bathroom one summer…I think it was bad food at this Sr. Center in combination with extreme stress daily from my son and his wife…I moved across the country to be near them and they treat me like I am a child and should be told what to do…in ignoring them now and trying to get on with my life.
I hate being back here in Nebraska…I’m from Washington state originally and there is no comparison of the 2 states. I don’t get any exercise die to the weather.
I go to mass, sit down get up kneel and leave…go to the food pantry and sit doing data entry.
.then come home and sit
Then I go to bed.
So I will probably lose my muscle tone also. My blood sugar tonight was 98…it is always 112 or 120 or lower…I don’t eat much at all. Sometimes I don’t eat till dinner and then have cereal and its not for a lack of food…so I think meds us stress and side effects can cause dierreah…I hope you find something that works for you…I’m staying on my mgs of 2000 a day…but will probably try to get down to 1000 a day…I will keep you in my prayers which I say every day…GOD bless you and keep you…💞🐯

2 Likes

Thanks you so much for your input right my doctor has stop me on the metformin, also the Trulicity, my diarrhea starting to get better has me on a clear liquid diet it’s been at least 30 hrs since I had diarrhea this morning it was solid☺️ also my BG is good 120 fasting,97 before meal lunch didn’t eat breakfast, water Metamucil boiled eggs cream of wheat for lunch.i feeling better but I’m constantly checking my sugar.

Dont check,you,b.s. so,many times…if,its that low your great!!

ditto

I had the same problem Dr . switched me to tresibra and novolog insulin VGo patch and ozempic once a week and my a1c is 5.2 and I don’t have to worry about running to the bathroom and monkey butt rub

I haven’t had any problems with diarrhea but I do get nauseous a lot, like daily!! I asked my doctor what he thinks about Merformin, he said he “loves it” (he doesn’t take it)!!Im kinda scared to stop taking it since it does seem to be helpful keeping my numbers down!!??? Confused!! 🤨